All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Tue Apr 29, 2008 9:59 pm Post subject: 25 yr old prescribed Lipitor
I have a professional problem. I have a client who is 25 and is given lipitor to control his cholesterol. He has no choice, he is on a conservatorship due to his mental illness. I spoke out yesterday, saying I would like to know the reason for this. I was told that some other doctor prescribd this in the past due to a family history of high cholesterol. His is 207. I informed them that this young man has a diagnosis of having cognitive deficits which we have attrbuted to mental illness and a history of drug abuse. Knowing what I now know about lipitor, I'm nervous. As you alone would guess, I'm wondering how much of his mental confusion is due to this horrible drug. I have been told that the nurse alone will speak with his doctor, I'm not going to have this opportunity. The doctor has said that his symptoms are purely due to his mental illness and substance abuse, period, end of story. I guess I'm supposed to shut up and go away. The best they'll offer me is to allow me to suggest another statin drug, and IF it's on their approved drug list for insurance, they'll consider switching it. Of course, I told them that I did not want him on any statin drug, to take hiim off lipitor and see what happens. What do they expect to do, keep this kid on lipitor the rest of his life? I'm appalled. angry and disgusted by their indifference. I don't know where to go with this next, but I can tell you that I won't give up. I am tired of people responding to me like I am a kook. How am I supposed to deal with this? How can I help this kid? I am a supervisor, and in ordinary circumstances they would listen to me, but in this case, the doctor is god.
He is probably on it BECAUSE his insurance will pay for it and that is the only reason. What idiot doctor would put a 25 year old on a statin drug? I think the doctor is more mentally ill than he is! It's all about the $$$$$$...
Posted: Mon May 05, 2008 1:30 am Post subject: Nuts!
Thanks, I too think it's just nuts. To be accurate, he's 25 now, so I think he's been on it at least two years. Scarey, huh. I'm getting a lot of flack from others to leave this alone. You know the attitude, if the doctor says it's right, who are you to interfere. I almost demanded that he also be given coenzyne q10, and got an answer that they never give the patients supplements for fear it will interact with their psych meds. Can you believe the irony? I doubt it's the insurance, he's only got medicaid, I think they're honestly just terribly ignorant, and of course, pompous.
be careful in what you say about people that are not connected to you i.e. family members etc. You already know that whatever you say will somewhere along the lines probably have an adverse effect on yourself and you could be labelled a trouble maker and action could be taking to make you look like someone to be mocked or avoided, right up to being made to quit your job.
Apart from giving documentation stating the side effects that statins can and do cause and stating that you wish to have put on record the fact that the people in receipt of that information were made aware by yourself of the possible effects and was ignored or deemed not to be of concern in this particular case.
If at a later date the person who you are concerned about has been proven to be damaged by statins and requires legal action against the Doctor who has kept him medicated, then the information is there for his lawyer to use against the Doctor or Doctor's who were made aware of the possible problems and your concerns that this medication may be causing that person.
The fact that you have passed on your concerns should be enough (as long as the nurse also did too), apart from having your concerns put on record, I don't think that there is much else you can do other than going to a Doctor above this one and overruling this decision and that is not very likely to happen as you know.
I am neither a Doctor nor exceptionally clever, but I have worked for a bunch of clowns and I do know what can and does happen in the workplace so please take care. Three of the management where I used to work were known as the 3 witches and often the "W" was replaced with a "B" I am not a violent person but if they were men I would have punched their lights out for the crap I went through, Don't allow yourself to be in a position where someone can make life a living hell.
Allen, thanks for your words of concern. I can see that I am in a very precarious situation. How frustrating is this?! Doctors are always gods. Anyway, you hit the nail on the head as to what's going on with my job right now, and I suppose I'll have to shut my mouth and accept defeat. I appreciate your response.
just bide your time and don't think you are defeated. You stood up for what you believed in and and spoke of your concerns, if only everyone else did the same when they can plainly see what goes on right in front of them on all issues and they just ignore it.
Sooner or later the medical profession are going to have to do a major U turn on this STATIN therapy rubbish and it will be them who will be looking for a rock or something to hide under (HRT etc again).
There is also a possibility that another doctor or specialist treating a patient will ask why on earth is this patient on x, y or z and have that medication stopped, it does happen and I hope that it does for your 25 year old and many others.
At least you can hold your head up high when the Sh*t hits the fan and you can smugly say to yourself well I did try to tell them.
My doctor never believed me about the statin problems at first, but he does now, he was also fed all the rubbish about how these drugs don't do that etc, but he is a much wiser man now than he was a year ago.
Sit back and watch the fun when the people you have told try to say "I never knew anything about side effects", that is when you will have your day
each and every one of us in this mess are both victims and survivors. The truth is that for many of us there is no magic cure, our life is now kept going by trying different supplements to see what helps us get through the day and for many the costs of supplements are also a real issue.
The main thing is to mention to all the doctors that you have appointments with, that you believe your symptoms are caused or enhanced from the statins you were taking. I know that this is a bit over simplified, but if everyone mentions the statin link then maybe doctors will start to take more notice and the penny will drop a bit sooner. Unfortunately as we are all aware, a Doctor does not like to be told the cause and often needs to be coaxed into thinking that He/She came up with the conclusion.
What we have to take into consideration is that we now know what caused our many and varied symptoms and that many more people are becoming aware that there are real and serious problems being caused by Statin therapy. A lot of this information was not either known or available to most of the folk on this and other sites like it until it was too late to make a real difference.
Pam had the right idea in trying to help that poor 25 year old, but there is only so much you can do or say especially if that person is not a relative and even then you have to be very careful.
Whether someone comes up with a variety of 1 capsule multi supplements tailored for our problems or not is another issue, but in the meantime it is up to everyone to try to stop anyone else from ending up the way we have by the lack of information, all you have to do is talk to your friends and keep posting your experiences good or bad as it will always help someone.
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum